Combining SSRI's and MAOI's - Hip Forums
Hip Forums
Click for Zamnesia Headshop, Smartshop, Seedshop
 
Click to Chat
Hip Forums Home Register Forum Options Mark Forums Read Social Groups Hip Universe Hip Radio Chat Room [1]

Thread Title Search    
User's Login
User Name
Password
Remember Me?
Join the Facebook of Sex
Hip Shops
Latest Videos
Active Journals
Forum Description: Open the door to your mind...
Reply
 
Thread Tools Display Modes
Old 07-31-2005, 05:23 AM   #1
 paintballer687
Hip Forums Supporter
 
paintballer687's Avatar
 
Join Date: Apr 2005
Location: Bay Area
Posts: 2,127
paintballer687 has disabled reputation
Combining SSRI's and MAOI's
Like this post? Yes | No    

I currently take an SSRI (Lexapro) and I am wondering whether or not it would be safe to take Syrian Rue to enhance a mushroom trip. I can most certainly assume that this would not really be a great idea, but I don't know how deep damage can be dealt from this. And if it is to risky, how long would my medication have to be stopped prior and post to taking the MAOI?
__________________


Quote:
Originally Posted by TopNotchStoner
Bill, do you have a midget fetish, because I could hook you up, dude. Also, would you prefer male of female?
paintballer687 is offline   Reply With Quote
Old 07-31-2005, 05:46 AM   #2
eat_some_LSD
Senior Member
 
Join Date: May 2004
Location: East Coast, USA
Age: 29
Posts: 1,506
eat_some_LSD is on a distinguished road
Like this post? Yes | No    

Quote:
Originally Posted by Lexapro Website
Can I take LEXAPRO with other medications?
LEXAPRO has a low risk of interacting with other medications in general. One important exception is the family of antidepressants called monoamine oxidase inhibitors (MAOIs). LEXAPRO and MAOIs should not be taken together or within 14 days of each other. As with other SSRIs, caution is indicated in taking LEXAPRO with tricyclic antidepressants (TCAs). As with other psychotropic drugs that interfere with serotonin reuptake, patients should be cautioned regarding the risk of bleeding associated with the concomitant use of LEXAPRO with NSAIDs, aspirin, or other drugs that affect coagulation. Before you begin taking LEXAPRO, make sure to tell your healthcare professional if you are taking any other medications, including over-the-counter medications, herbal remedies, diet supplements
For one thing, you shouldn't be using psychedelics if depressed or otherwise clincally ill. Secondly, if taking Lexapro, according to the website, there's no reason to take an MAOI as the Lexapro itself should strengthen the fungus.

As the website says, when using drugs that interfere with serotonin reuptake and blood coagulation (tryptamines induce vaso-constriction), extreme caution should be taken.

If you do decide to try it, make sure you have a sober, responsible head around to call EMS if you fall out; if you feel lightheaded, notice a "strobing" sensation, or if your pupils dilate to two different sizes, you should immediately call an ambulance; live to trip another day...
__________________
Scott: Okay, Houston. As I stand out here in the wonders of the unknown at Hadley, I sort of realize there's a fundamental truth to our nature. Man must explore.
eat_some_LSD is offline   Reply With Quote
Old 07-31-2005, 06:56 AM   #3
Emanresu
Member
 
Emanresu's Avatar
 
Join Date: Jul 2005
Location: Near the Niagara River.
Age: 28
Posts: 502
Emanresu will become famous soon enoughEmanresu will become famous soon enough
combining SSRI's amd MAOI's
Like this post? Yes | No    

There is evidence that syrian rue acts as an MAOI not only in the gut but also in the brain, so combining it with a SSRI is probably a bad idea. Harmaline, found in the rue, pases into the blood stream unchanged and so it probably increases the extra cellular level of some neurotransmitters.
Emanresu is offline   Reply With Quote
Old 07-31-2005, 09:36 AM   #4
 paintballer687
Hip Forums Supporter
 
paintballer687's Avatar
 
Join Date: Apr 2005
Location: Bay Area
Posts: 2,127
paintballer687 has disabled reputation
Like this post? Yes | No    

Thanks a lot for answering, I've decided to throw the Syrian Rue idea out the door. Eat_some_LSD, after reading your post I grew concerned that I should lower my dosages due to the SSRI I am currently taking. After a couple of hours of research I found many citings beating around the bush as to the effects of an SSRI on Psilocybin (or psychedelics in general, for that matter), all suggesting that it had little effect. Finally, I decided to check Erowid (should have looked there first...) and I found plain faced that unlike an MAOI, an SSRI actually slightly decreases the intensity of the trip, but nowhere near the equivalent ratio that an MAOI increases a trip by. I also found that SSRI's significantly decrease the intensity of MDMA, which really explains all this bunk thizz I've been getting... Thanks again, though.
__________________


Quote:
Originally Posted by TopNotchStoner
Bill, do you have a midget fetish, because I could hook you up, dude. Also, would you prefer male of female?
paintballer687 is offline   Reply With Quote
Old 07-31-2005, 10:16 AM   #5
stranger
Member
 
Join Date: Jan 2005
Posts: 367
stranger is on a distinguished road
Like this post? Yes | No    

ehh idk. i know ssris work by balancing the serotonin in your brain after like 30 days of continued use.. and i know psychadelics are thought to work via serotonin levels in the brain, so i would be careful, especially since your on an antidepressant too. ive done enough dope and put enough chemicals in my brain to wanna fuck around like that anymore.....
stranger is offline   Reply With Quote
Old 08-09-2005, 03:59 PM   #6
The Flow
Member
 
The Flow's Avatar
 
Join Date: Jan 2005
Location: right in the middle of nowhere
Age: 42
Posts: 854
The Flow is an unknown quantity at this point
Like this post? Yes | No    

Stay away from the rue! Tastes rotten and makes very bad headaches!
The Flow is offline   Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT +1. The time now is 02:09 AM.

The Hip Forums are intended for mature audiences for entertainment and educational purposes only. Hip Inc. doesn't encourage anyone to break laws, so know the law where you live. You are solely responsible for your actions on this site and illegal activities will be not be tolerated here.


Powered by vBulletin® Version 3.8.2
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Copyright Hip Inc. 1996-Forever!